MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SERUM; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SERUM; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367820
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1 initial reporter phone #: (b)(6).Investigation summary: catalog number: 367820, batch number: 5211614.The device history record was reviewed with no issues being identified.There were no related quality notifications.All process and final inspections comply with specification requirements.One customer photo was received.The photo contained information on what tubes were received by the customer.Therefore, bd cannot confirm the reported defect based on customer photo analysis.No retain tests cannot be performed for this defect type.The root cause from this defect is not related to the manufacturing process.Based on an evaluation of severity and frequency, it was determined that no corrective action is required at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for monitoring of current trends.
 
Event or Problem Description
It was reported that prior to using bd vacutainer® serum, an unspecified number of tubes exhibited temperature excursion during transport.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
Investigation summary: bd received one photo for investigation.The photo was reviewed and the indicated failure mode for storage - tube/no sample with the incident lot was not observed.Retention samples were unable to be tested for this defect type.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode storage - tube/no sample.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
This supplemental mdr is submitted to document that bd will no longer consider the specific malfunction identified below to be a reportable mdr malfunction for the specified product family.Consistent with fda's "medical device reporting for manufacturers" guidance (november 8, 2016, section 2.15), bd determined that this issue has not caused or contributed to a death or serious injury in the previous two years and that the likelihood of a death or serious injury occurring as a result is remote.Bd previously notified fda of this determination on january 8, 2026.Product family: bd vacutainer® serum / cat blood collection tubes specific malfunction: tubes (without sample) stored at the wrong temperature this mdr is being submitted as a representative notification for the product family and specific malfunction identified above and applies to all applicable catalog numbers within that product family associated with this issue.This determination applies only to the issue identified above when it occurs independently and does not otherwise meet mdr reporting requirements.Bd will continue to submit mdrs for reportable deaths, serious injuries, and reportable malfunctions, including events involving multiple event types where mdr reporting criteria are met.Future occurrences of this issue will no longer be submitted as standalone malfunction mdrs.Bd will continue to monitor complaint and adverse event data related to this issue and will reassess mdr reportability should new information indicate that reporting criteria may be met.

Brand Name
BD VACUTAINER® SERUM
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
anand singh
1 becton drive
franklin lakes, NJ 07417
2018475186
MDR Report Key23408422
Report Number1024879-2025-01669
Device Sequence Number8919152
Product Code JKA
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367820
Device Lot Number5211614
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer11/18/2025
Not provided
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/04/2025
09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown